Alert archive / Maine / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 9, NWS Gray, ME

June 19, 2006Franklin County, Somerset County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 19, 2006, 3:02 PM EDT for Franklin County, Somerset County, Maine. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2006, 3:02 PM EDT (19:02 UTC)
Expired
Jun 19, 2006, 3:45 PM EDT
In force
43 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

Counties Franklin County, ME, Somerset County, ME

The radar

The Portland,ME radar (KGYX), 150 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:01 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:12 AM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 19, 10:12 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1012 AM EDT MON JUN 19 2006

.SHORT TERM /REST OF TODAY THROUGH TONIGHT/...
SPC (STORM PRECICTION CENTER) HAS EXPANDED AREA OF SLIGHT CHANCE TO
INCLUDE MOST OF THE FORECAST AREA...THUS ONLY MAJOR CHANGE IN FIRST
PERIOD WILL BE TO ADD ENHANCED WORDING FOR STRONG GUSTY WINDS/POSSIBLE
HAIL/HEAVY DOWNPOURS TO ALL ZONES.  NO OTHER CHANGES ANTICIPATED AT
THIS TIME.

&&

.PREV DISCUSSION...
 /ISSUED 302 AM EDT MON JUN 19 2006/

SHORT TERM /TODAY THROUGH MONDAY NIGHT/...
SUMMERY CONDITIONS WITH DEWPOINTS IN THE MID 50S TO MID 60S. IN
RESPONSE THERE IS PATCHY FOG AROUND THE REGION...PLUS SOME LOW
CLOUDS AND FOG HAVE MOVED INTO THE MID COAST REGION OF MAINE.
TEMPERATURES WILL AGAIN SOAR TO THE 80S AND LOWER 90S EXCEPT NEAR
THE COAST TODAY.  A PREFRONTAL TROUGH WILL MOVE THROUGH FROM WEST
TO EAST TODAY WHICH WILL BRING SOME SHOWERS AND THUNDERSTORMS THAT
WILL MOVE OFF THE COAST AFTER DARK. SPC HAS MOST OF NH IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS THIS EVENING.

LONG TERM /TUESDAY THROUGH SUNDAY/...
SHORTWAVE TROUGH SWINGS INTO THE REGION ON TUESDAY WITH
ASSOCIATED COLD FRONT CROSSING THE REGION DURING THE AFTERNOON
BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.

COLD FRONT MOVES OFFSHORE TUESDAY NIGHT AS SURFACE HIGH PRESSURE
BUILDS INTO THE REGION FROM THE WEST. LOWER TEMPERATURES AND
HUMIDITY ALONG BRIGHT SUNSHINE WILL LAST THROUGH WEDNESDAY. WEAK
SHORTWAVE SHEARING THROUGH SOUTHERN CANADA ON THURSDAY WILL BRING
ANOTHER CHANCE OF SHOWERS OR THUNDERSTORMS TO THE REGION.
ASSOCIATED COLD FRONT SLOWLY CROSSES THE AREA THURSDAY EVENING
FOLLOWED BY A WEAK RIDGE OF HIGH PRESSURE ON FRIDAY.

AVIATION...
PATCHY EARLY MORNING FOG WITH MAINLY MVFR CONDITIONS AND ISOLATED
IFR WILL IMPROVE TO VFR THIS MORNING. CONDITIONS LOWERING TO MVFR
IN SHOWERS AND THUNDERSTORMS FROM WEST TO EAST THIS AFTERNOON.

MARINE...
INCREASING SOUTHERLY WINDS AND BUILDING SEAS TODAY SO SMALL CRAFT
ADVISORY IS UP.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...AIR STAGNATION ADVISORY FOR MEZ023>028 UNTIL 8 PM MONDAY.
NH...AIR STAGNATION ADVISORY FOR NHZ013-014 UNTIL 8 PM MONDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 6 PM MONDAY.
&&
Hazardous weather outlook, Jun 19, 9:23 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
923 AM EDT MON JUN 19 2006

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-201330-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
923 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW
HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN
MAINE AND MUCH OF NEW HAMPSHIRE LATE THIS AFTERNOON AND THIS
EVENING. A FEW STORMS MAY CONTAIN DAMAGING WINDS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE NATIONAL WEATHER SERVICE REQUESTS SPOTTER REPORTS TODAY.

JC

In the hours before

Special weather statement, Jun 19, 9:33 AM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
933 AM EDT MON JUN 19 2006

MEZ007>009-012>014-018>028-NHZ001>010-013-014-192145-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
933 AM EDT MON JUN 19 2006

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NEW
HAMPSHIRE AND WESTERN MAINE TODAY...

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS
DETERMINED THAT THERE IS A POSSIBILITY OF SEVERE WEATHER OVER MUCH
OF NEW HAMPSHIRE AND WESTERN MAINE LATE THIS AFTERNOON AND THIS
EVENING.

A COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON.
WARM...MOIST AIR REMAINS IN PLACE AHEAD OF THE FRONT. THE
ATMOSPHERE WILL DESTABILIZE THIS AFTERNOON AND THUNDERSTORMS WILL
DEVELOP. A FEW STORMS MAY CONTAIN LARGE HAIL OR DAMAGING WINDS.

CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE SEVERE
THUNDERSTORM INFORMATION.

JC
Special weather statement, Jun 19, 2:22 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
222 PM EDT MON JUN 19 2006

MEZ008-009-013-014-191900-
CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN
SOMERSET-
222 PM EDT MON JUN 19 2006

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 300 PM EDT...

AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF MADRID...OR
ABOUT 13 MILES SOUTHEAST OF RANGELEY...MOVING NORTHEAST AT 25 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PHILLIPS...MADRID...REDINGTON...AVON...STRONG...SALEM...NEW
VINEYARD...NEW PORTLAND...KINGFIELD AND CARRABASSETT VALLEY THROUGH
300 PM EDT.

AS THESE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA
TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN
INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN
LOCALIZED STREET FLOODING.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.

HAYES
Special weather statement, Jun 19, 2:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
225 PM EDT MON JUN 19 2006

MEZ018-019-023-024-191915-
COASTAL CUMBERLAND-COASTAL YORK-INTERIOR CUMBERLAND-INTERIOR YORK-
225 PM EDT MON JUN 19 2006

...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY
THROUGH 315 PM EDT...

AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SANFORD...MOVING NORTHEAST AT 25
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
SPRINGVALE...SANFORD...ALFRED...WATERBORO...GOODWINS MILLS...
HOLLIS...SACO...BIDDEFORD...BUXTON AND OLD ORCHARD BEACH THROUGH 315
PM EDT.

AS THIS STORM PASSES...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA
TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN
INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN
LOCALIZED STREET FLOODING.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.

HAYES
Special weather statement, Jun 19, 2:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
254 PM EDT MON JUN 19 2006

MEZ008-009-013-014-191945-
CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN
SOMERSET-
254 PM EDT MON JUN 19 2006

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 345 PM EDT...

AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTHWEST OF NEW
VINEYARD...OR ABOUT 13 MILES NORTH OF FARMINGTON...MOVING NORTHEAST
AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND NEW VINEYARD...NEW PORTLAND...KINGFIELD...MADISON...
ANSON...SOLON...EMBDEN...MOSCOW...BINGHAM AND ATHENS THROUGH 345 PM
EDT.

AS THESE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA
TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN
INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN
LOCALIZED STREET FLOODING.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.

HAYES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:54 PM EDTSevere Thunderstorm WarningGYXSomerset51 min
Jun 19, 4:27 PM EDTSevere Thunderstorm WarningGYXFranklin48 min
Jun 19, 4:42 PM EDTSevere Thunderstorm WarningGYXSomerset48 min
Jun 19, 5:16 PM EDTSevere Thunderstorm WarningGYXFranklin44 min
Jun 19, 5:36 PM EDTSevere Thunderstorm WarningGYXSomerset69 min
Jun 19, 6:04 PM EDTSevere Thunderstorm WarningGYXOxford71 min
Jun 19, 6:28 PM EDTSevere Thunderstorm WarningGYXYork47 min
Jun 19, 6:45 PM EDTSevere Thunderstorm WarningGYXFranklin60 min
Jun 19, 7:15 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Oxford60 min
Jun 19, 7:22 PM EDTSevere Thunderstorm WarningGYXKennebec, Somerset53 min
Jun 19, 5:13 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton47 min
Jun 19, 5:41 PM EDTSevere Thunderstorm WarningGYXMerrimack, Sullivan34 min
Jun 19, 5:46 PM EDTSevere Thunderstorm WarningGYXCarroll44 min
Jun 19, 5:57 PM EDTSevere Thunderstorm WarningGYXBelknap, Grafton18 min
Jun 19, 6:13 PM EDTSevere Thunderstorm WarningGYXBelknap, Merrimack47 min

Nearby

Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.